Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
allblkaudi

bad to use topicals while on accutane???

im on day 18 of accutane, and ive been using topicals like BP and sulfur... im just wondering if this is bad considering that I do not have any dryness yet, however my skin has gotten worse.

should i stop using all topicals or what??? are they helping my skin or just irritating it and making more zits :confused:

Share this post


Link to post
Share on other sites

please anyone? im sick of turning down dates because i look like crap lol

When you're on Accutane, you're not supposed to use any topicals or any facial products that contain medicines in them. Your skin is so fragile at that time. Skin is referred to being "paper thin" during Accutane treatment. Your skin is going to be very dry and using anything on your skin to increase dryness such as topicals and bp will just hurt your skin, cause it to be overly dry and cause possible scarring. My derm told me not to use any medicinal products on my skin during my Accutane treatment. ALso, I was warned not to use any exfoilators as well. Some people might argue the exfoilator suggestion but by doctors advice, all these things can lead to scarring. So, don't use topicals. Only use the most gentle cleansers. You have Accutane to fight off your acne for you. Don't over do it.

Share this post


Link to post
Share on other sites

I could see your rational behind what your saying, but you're almost done with your treatment and you are at a point where it could be damaging to your skin.

however, i'm only on day like 20... and my skin isnt dry, even with using topicals daily...

I dont know , maybe im just looking for someone to tell me what I want to hear :cry: lol

Share this post


Link to post
Share on other sites

I use cleocin T occasionally still. it's a topical antibiotic and it isn't drying at all. it's actually kind of moisturizing. I wouldn't use any drying topicals though.

Share this post


Link to post
Share on other sites

however, i'm only on day like 20... and my skin isnt dry, even with using topicals daily...

you're right!!!!!! :clap:

you can use that stuff up until your skin tells you that you can't anymore. Read my blog, I think around day 20ish my body said no to everything.... *edit* I just looked and it was a bit earlier than that, but everyone is different, again, just listen to your body! "a couple days ago, used Clean & Clear deep clean pore stuff..... it has menthol and small amount of sacilic acid...... all I can say is: OWWWWWWWWWWWWWW!!!!!"

you'll be able to tell, all your topicals and other products will hurt like a BITCH, lol!!!! Then you know it's time to switch over to all sensitive products.

the 'paper thin' skin stage didn't hit me until almost month 3, and I still occasionally use BP if I get a stubborn whitehead that looks awful. You are still getting active acne from the initial breakout, and might keep getting it for a few months..... hang in there, it clears up!!!

good luck!

Share this post


Link to post
Share on other sites

i disagree that you can't use topicals. im using (without my derm knowing) the max. dosage of steivamycin gel on my skin while im accutane. i put it on everyother day and although my skin as become a slightly drier, i credit it for actually giving me some results that accutane hasn't.

i think it toally depends on your skin and what meds you're using. although i don't advise bp. even without bp my skin cracked like crazy,

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×